Alert archive / Minnesota / Tornado Warnings in 2008
Tornado Warning 10, NWS Duluth, MN
NWS Duluth, MN issued this tornado warning at Jun 27, 2008, 7:05 PM CDT for Itasca County, Minnesota. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2008, 7:05 PM CDT (00:05 UTC)
- Expired
- Jun 27, 2008, 7:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
County Itasca County, MN
The radar
The Duluth radar (KDLH), 115 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 1:09 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 0.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -108 m²/s²
- 0-3 km storm-relative helicity
- -84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KDLH 280006 TORDLH MNC061-280100- /O.NEW.KDLH.TO.W.0010.080628T0005Z-080628T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DULUTH MN 705 PM CDT FRI JUN 27 2008 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * TORNADO WARNING FOR... CENTRAL ITASCA COUNTY IN NORTH CENTRAL MINNESOTA... * UNTIL 800 PM CDT * AT 703 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A FUNNEL CLOUD NEAR LAWRENCE LAKE...OR 18 MILES NORTH OF GRAND RAPIDS...MOVING NORTHEAST AT 6 MPH. * THIS POSSIBLE TORNADO WILL BE NEAR... BALSAM LAKE BY 710 PM... LAT...LON 4763 9333 4742 9319 4737 9343 4753 9354 TIME...MOT...LOC 0005Z 244DEG 6KT 4748 9339 $$ LONKA
1 follow-up statement
000 WWUS53 KDLH 280030 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 727 PM CDT FRI JUN 27 2008 MNC061-280037- /O.CAN.KDLH.TO.W.0010.000000T0000Z-080628T0100Z/ ITASCA MN- 727 PM CDT FRI JUN 27 2008 ...THE TORNADO WARNING FOR CENTRAL ITASCA COUNTY IS CANCELLED... THE STORM HAS WEAKENED AND IS NO LONGER CONSIDERED TORNADIC. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED. HOWEVER... HEAVY RAIN FROM THESE SLOW MOVING THUNDERSTORMS WILL CAUSE LOCALIZED FLOODING IN THE WARNED AREA. DOPPLER RADAR HAS INDICATED 2 TO 3 INCHES OF RAIN WITHIN THE LAST HOUR. LAT...LON 4763 9333 4742 9319 4737 9343 4753 9354 TIME...MOT...LOC 0027Z 244DEG 6KT 4750 9334 $$ LONKA
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at Jun 27, 2:59 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jun 27, 2:59 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 259 PM CDT FRI JUN 27 2008 .DISCUSSION... COMPLEX SFC SET UP THIS AFTRN WITH MULTIPLE SHORT WAVES INTERACTING WITH A THERMAL BOUNDARY. SUFFICIENT MOISTURE WITH DEW PTS IN THE MID TO UPR 60S ALONG WITH STRONG UPR LVL SUPPORT WILL FUEL STORMS THROUGH THIS EVENING. FORECAST DIFFICULTY IN TIMING THE BREAK IN STORMS ASSOCIATED WITH THE DRY SLOT AHEAD OF THE STRONG CUT-OFF LOW...CURRENTLY SEEN IN SAT IMAGERY ROTATING INTO NW NODAK. THE NAM WAS MODEL OF CHOOSE FOR SHORT TERM. IT HAS BEST THE MOST CONSISTENT MODEL OVER THE PAST FEW DAYS AND HAS GOOD HANDLE ON CURRENT SITUATION...SO ADJUSTED POPS TO BETTER PORTRAY DRY SLOT NEAR NAM SOLUTION. && .AVIATION... WDSPRD TSRA ACROSS THE SRN PORTION OF THE FA THROUGH 00Z...WITH ISOLD -SHRA/TSRA IN THE NW ZONES BEHIND THE FRONT. HAIL...GUSTY VARIABLE WINDS AND FREQUENT LIGHTING CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL RATES IN EXCESS OF 2 IN/HR WILL ALSO BE POSSIBLE. SCT TSTMS WILL CONTINUE THROUGH TAF PRD WITH A FEW HOUR LULL IN THE SRN ZONES SAT MORNING. && POINT TEMPS/POPS... DLH 53 68 51 69 / 70 50 60 20 INL 54 66 51 72 / 60 70 40 10 BRD 54 66 54 73 / 50 70 40 10 HYR 55 71 52 68 / 70 50 60 30 ASX 53 69 53 65 / 70 50 60 30 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. GRANING/BERDES
Hazardous weather outlook, Jun 27, 4:41 AM CDT, 14 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 441 AM CDT FRI JUN 27 2008 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-281030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 441 AM CDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF A LINE FROM FROM ROSY...IN NORTHERN ITASCA COUNTY...TO HIBBING...TO TWO HARBORS...TO HURLEY WISCONSIN. THE PRIMARY THREAT WILL BE LOCALLY DAMAGING WINDS AND POSSIBLY HAIL. IN ADDITION...LOCALLY HEAVY RAIN IS POSSIBLE ACROSS MOST OF THE NORTHLAND THIS AFTERNOON AND THIS EVENING AS AN UNUSUALLY STRONG WEATHER SYSTEM ARRIVES FROM CANADA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CHANGEABLE DAY IS EXPECTED ACROSS THE NORTHLAND AS A STRONG UPPER LEVEL SYSTEM CROSSES MINNESOTA. AFTER MORNING SUNSHINE...CLOUDS WILL INCREASE AND SCATTERED THUNDERSTORMS WILL DEVELOP. SOME OF THE STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS...ESPECIALLY OVER NORTHWEST WISCONSIN DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. PLEASE REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN DULUTH. LSZ121-140>148-281030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 441 AM CDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF A LINE FROM FROM TWO HARBORS MINNESOTA ACROSS LAKE SUPERIOR TO CORNUCOPIA WISCONSIN. THE PRIMARY THREAT WILL BE LOCALLY GUSTY WINDS AND POSSIBLY HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL OVER WESTERN LAKE SUPERIOR SATURDAY. CANNON
In the hours before
Local storm report, Jun 27, 3:06 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
306 PM CDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL 7 SE AITKIN 46.46N 93.61W
06/27/2008 E0.88 INCH AITKIN MN LAW ENFORCEMENT
&&
AGRANINGLocal storm report, Jun 27, 3:40 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
340 PM CDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM FLASH FLOOD CANYON 47.04N 92.47W
06/27/2008 SOUTHWEST ST. LOUI MN AMATEUR RADIO
DITCHES ARE OVERFLOWING ONTO THE ROAD AT INTERSECTION OF
HIGHWAYS 33 AND 53.
&&
AGRANINGLocal storm report, Jun 27, 4:37 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
437 PM CDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM FLASH FLOOD SAGINAW 46.86N 92.44W
06/27/2008 ST. LOUIS MN MESONET
THE RAWS AUTOMATED STATION REPORTED 1.05 INCHES OF RAIN
IN THE PAST HOUR AND 1.70 INCHES IN THE PAST 3 HOURS.
&&
AGRANINGLocal storm report, Jun 27, 4:41 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DULUTH MN
441 PM CDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HEAVY RAIN SAGINAW 46.86N 92.44W
06/27/2008 E1.05 INCH ST. LOUIS MN MESONET
THE RAWS AUTOMATED STATION REPORTED 1.05 INCHES OF RAIN
IN THE PAST HOUR AND 1.70 INCHES IN THE PAST 3 HOURS.
&&
AGRANINGLocal storm report, Jun 27, 4:42 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DULUTH MN
442 PM CDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HEAVY RAIN CANYON 47.04N 92.47W
06/27/2008 U0.00 INCH ST. LOUIS MN AMATEUR RADIO
DITCHES ARE OVERFLOWING ONTO THE ROAD AT INTERSECTION OF
HIGHWAYS 33 AND 53.
&&
AGRANINGLocal storm report, Jun 27, 5:09 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
509 PM CDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HEAVY RAIN NEW DULUTH 46.68N 92.21W
06/27/2008 M1.00 INCH ST. LOUIS MN AMATEUR RADIO
RECEIVED IN PAST HOUR IN NEW DULUTH/GARY. NO FLOODING
KNOWN.
&&
AGRANINGThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:58 PM CDT | Areal Flood Advisory | DLH | Aitkin, Carlton, Itasca, Lake, Saint Louis | 4 hr |
Nearby
Tornado Warnings in Minnesota, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.